Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Lubbock, TX

August 8, 20124 counties in Texas

NWS Lubbock, TX issued this special weather statement at Aug 8, 2012, 2:01 AM CDT for 4 counties in Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 2:01 AM CDT (07:01 UTC)
Expired
Aug 8, 2012, 2:30 AM CDT
In force
29 min
Issued by
NWS Lubbock, TX

Counties Garza County, TX, Kent County, TX, Lynn County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3447 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS84 KLUB 080701
SPSLUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
201 AM CDT WED AUG 8 2012

TXZ041>044-080730-
GARZA-KENT-LYNN-STONEWALL-
201 AM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR LYNN...GARZA...STONEWALL  AND
KENT  COUNTIES...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES EAST OF
JAYTON TO 24 MILES SOUTHWEST OF JAYTON TO 5 MILES NORTH OF 
TAHOKA...MOVING SOUTH AT 25 MPH.  THIS STORM COMPLEX HAS A HISTORY 
OF PRODUCING 40 TO 50 MPH WINDS ACROSS THE SOUTHEASTERN SOUTH PLAINS 
AND SOUTHERN ROLLING PLAINS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3296 10207 3339 10207 3340 9999 3296 9999
TIME...MOT...LOC 0701Z 355DEG 22KT 3323 9996 3302 10091
          3320 10182

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:14 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 8, 12:14 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 AM CDT WED AUG 8 2012

.AVIATION...
THUNDERSTORMS DEVELOPED AND ARE CURRENTLY MOVING OVER THE KCDS
TERMINAL. IT DOES APPEAR THAT KLBB WILL MISS THE STORM ACTIVITY
FOR NOW BUT THERE MAY BE AN AMENDMENT IN THE NEXT HOUR OR SO IF
THUNDERSTORMS START TO DEVELOP BACK TOWARDS THE KLBB TERMINAL.
BASED ON CURRENT MOVEMENT OF THE ACTIVITY...STORMS SHOULD MISS
KLBB. VFR CONDITIONS ARE EXPECTED BEHIND THE DEPARTING AND
DISSIPATING STORMS EARLY THIS MORNING. HOWEVER...THERE MAY BE
ANOTHER ROUND AGAIN THIS AFTERNOON AT BOTH TERMINALS.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 624 PM CDT TUE AUG 7 2012/

AVIATION...
VFR CONDITIONS AT BOTH TAF SITES WILL CONTINUE THROUGH THE NEXT 24
HOURS. MAY HAVE BRIEF PERIODS OF STORMS THROUGH A FEW HOURS AFTER
SUNSET BUT IT APPEARS THAT THESE WILL AVOID THE TAF SITES FOR NOW.
ANOTHER ROUND OF STORMS MAY BE POSSIBLE ON WEDNESDAY AFTERNOON BUT
CONFIDENCE IN TIMING REMAINS TOO LOW RIGHT NOW TO INCLUDE IN THE
TAFS AT THIS TIME.

JORDAN

PREV DISCUSSION... /ISSUED 300 PM CDT TUE AUG 7 2012/

SHORT TERM...
MODEST INSTABILITY AS OF LATE WILL LINGER FOR AT LEAST THE NEXT 36
HOURS BEFORE INCREASING SUBSIDENCE SPREADS OVER THE SOUTH PLAINS.
UNTIL THEN...AN ANTICYCLONICALLY CURLED PLUME OF SUBTROPICAL
MOISTURE WILL REMAIN OVER THE SOUTH PLAINS COMPLETE WITH A WEAK
MERIDIONAL BRANCH OF THE SUBTROPICAL JET AROUND 200MB. THIS JETLET
WAS LIKELY RESPONSIBLE FOR FOCUSING THE BRUNT OF THIS MORNING'S
CONVECTION ACROSS THE ERN TX PANHANDLE AND WRN OKLAHOMA. COMBINE
THIS FEATURE WITH THE TAIL-END OF A SHORTWAVE TROUGH PROGGED TO
SPLIT AND DROP SOUTHWARD FROM THE LEE OF THE CENTRAL ROCKIES AND
WEDNESDAY SHOULD SEE A NET UPTICK IN ASCENT OVER THE REGION. HOW
MUCH OF THIS TRANSLATES TO A BROADER COVERAGE OF PRECIP TOMORROW IS
NOT CLEAR AND UNFORTUNATELY THE MODELS ARE A BIT AT ODDS WITH EACH
OTHER. THIS DISPARITY ARISES FROM THE STRENGTH OF THE S/W TROF
TONIGHT AND WHETHER OR NOT A DECAYING FRONTAL BOUNDARY WILL MERELY
GLANCE THE CWA IN THE AFTERNOON PER THE NAM OR ACCELERATE INTO THE
PERMIAN BASIN AS SHOWN BY THE GFS. AT THIS TIME WE HAVE FOLLOWED A
COMPROMISE OF THE TWO AS THIS BOUNDARY IS STILL QUITE DISTANT AND
LARGELY DEPENDENT UPON THE EXTENT OF NOCTURNAL CONVECTION IN WRN
KANSAS. WILL THEREFORE KEEP SLIGHT CHANCE POPS INTACT TONIGHT
THROUGH WEDNESDAY AREA WIDE BEFORE A BROAD CORRIDOR OF SUBSIDENCE
NOTED ON WATER VAPOR IMAGERY CURLS SOUTH AND DRIES THE REGION OUT.

LONG TERM...
PRECIPITATION CHANCES WILL BE ON THE WANE...FROM NORTH TO
SOUTH...WEDNESDAY EVENING AS DRIER AIR ADVECTS IN ALOFT AND THE
UPPER RIDGE EXPANDS EASTWARD A BIT FROM THE SOUTHERN ROCKIES INTO
THE HIGH PLAINS. THE NORTHEAST PERIPHERY OF THE RIDGE WILL FLATTEN
THIS WEEKEND AS A SHORTWAVE TROUGH CRUISES ACROSS THE UPPER MIDWEST
AND WE MAY SEE WEAK NORTHWESTERLY MID-LEVEL FLOW DEVELOP ACROSS THE
PANHANDLES AS IMPROVED DEEP-LAYER MOISTURE ALSO SPILL IN. THIS
PATTERN COULD ALLOW HIGHER TERRAIN CONVECTION THAT STARTS IN COLORADO
AND NORTHEAST NEW MEXICO TO MAKE A RUN AT THE NORTHWEST ZONES EACH
NIGHT AND HAVE ADDED LOW POPS BOTH SATURDAY AND SUNDAY NIGHT WITH
THIS IN MIND. MOVING INTO EARLY NEXT WEEK...THE UPPER RIDGE IS
PROGGED TO DE-AMPLIFY AS TROUGHINESS MOVES INTO THE WEST...THOUGH
IT WILL LIKELY BE ELONGATED EAST-TO-WEST FROM AZ/NM THROUGH TX.
THE POSITION OF THE RIDGE IS NOT VERY CONDUCIVE TO CONVECTION
LOCALLY...THOUGH IT DOES APPEAR THERE MAY BE SOME MID-LEVEL
MOISTURE TRAPPED WITHIN IT...SO ISOLATED ACTIVITY IS NOT OUT OF
THE QUESTION. FOR NOW...HAVE KEPT POPS GENERALLY AROUND 7 TO 10
PERCENT TOWARD THE END OF THE EXTENDED. EXPECT ABOVE NORMAL
TEMPERATURES THROUGH THE PERIOD WITH THE UPPER RIDGE IN RELATIVELY
CLOSE PROXIMITY AND HAVE FAVORED TEMPERATURES ON THE WARM SIDE OF
MEX GUIDANCE...AS HAS GENERALLY BEEN THE CASE RECENTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  97  66  95  65 /  10   0   0  10  10
TULIA         68  97  67  96  66 /  10  10   0   0   0
PLAINVIEW     68  96  68  95  68 /  10  10   0   0   0
LEVELLAND     69  97  68  97  67 /  20  10   0   0   0
LUBBOCK       70  99  71  98  69 /  20  10   0   0   0
DENVER CITY   69  98  67  97  67 /  20  10  10   0   0
BROWNFIELD    70  98  68  97  68 /  20  10  10   0   0
CHILDRESS     75 102  72  99  72 /  10  10   0   0   0
SPUR          74 101  71  99  71 /  20  10   0   0   0
ASPERMONT     74 102  75 101  72 /  20  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Aug 7, 3:56 AM CDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
356 AM CDT TUE AUG 7 2012

TXZ021>044-080900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
356 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Special weather statement, Aug 8, 12:49 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1249 AM CDT WED AUG 8 2012

TXZ036>038-080615-
CROSBY-DICKENS-KING-
1249 AM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...DICKENS  AND KING
COUNTIES...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST
OF GUTHRIE TO 12 MILES EAST OF DICKENS TO 20 MILES WEST OF
CROSBYTON...MOVING SOUTH AT 25 MPH.  THIS STORM COMPLEX HAS A
HISTORY OF WIND GUSTS BETWEEN 50 AND 55 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3339 10156 3383 10156 3383 9999 3340 9998
TIME...MOT...LOC 0549Z 347DEG 21KT 3378 9988 3358 10063
          3357 10157
Special weather statement, Aug 8, 1:18 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
118 AM CDT WED AUG 8 2012

TXZ036>038-042>044-080700-
CROSBY-DICKENS-GARZA-KENT-KING-STONEWALL-
118 AM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR GARZA...STONEWALL...KENT...
CROSBY...DICKENS  AND KING  COUNTIES...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF
GUTHRIE TO 16 MILES NORTHWEST OF JAYTON TO 20 MILES NORTHWEST OF
POST...MOVING SOUTH AT 25 MPH.   WINDS OF 40 TO 50 MPH HAVE BEEN
REPORTED IN RALLS...FLOYDADA...AND SPUR OVER THE LAST HOUR.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3296 10156 3363 10156 3362 10079 3377 10000
      3296 9999
TIME...MOT...LOC 0617Z 358DEG 23KT 3353 9999 3338 10078
          3340 10160
Special weather statement, Aug 8, 2:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
201 AM CDT WED AUG 8 2012

TXZ041>044-080730-
GARZA-KENT-LYNN-STONEWALL-
201 AM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR LYNN...GARZA...STONEWALL  AND
KENT  COUNTIES...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES EAST OF
JAYTON TO 24 MILES SOUTHWEST OF JAYTON TO 5 MILES NORTH OF
TAHOKA...MOVING SOUTH AT 25 MPH.  THIS STORM COMPLEX HAS A HISTORY
OF PRODUCING 40 TO 50 MPH WINDS ACROSS THE SOUTHEASTERN SOUTH PLAINS
AND SOUTHERN ROLLING PLAINS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3296 10207 3339 10207 3340 9999 3296 9999
TIME...MOT...LOC 0701Z 355DEG 22KT 3323 9996 3302 10091
          3320 10182

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:49 AM CDTSpecial Weather StatementLUBCrosby, Dickens, King26 min
Aug 8, 1:18 AM CDTSpecial Weather StatementLUBCrosby, Dickens, Garza, Kent, King, Stonewall42 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.